Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Binghamton, NY

November 14, 20114 counties in New York

NWS Binghamton, NY issued this special weather statement at Nov 14, 2011, 8:21 PM EST for 4 counties in New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2011, 8:21 PM EST (01:21 UTC)
Expired
Nov 14, 2011, 9:15 PM EST
In force
54 min
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chenango County, NY, Otsego County, NY, Tioga County, NY

The radar

The Binghamton radar (KBGM), 70 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS81 KBGM 150121
SPSBGM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
821 PM EST MON NOV 14 2011

NYZ024-025-036-044>046-055>057-150215-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-MADISON
NY-OTSEGO NY-TIOGA NY-TOMPKINS NY-
821 PM EST MON NOV 14 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT BROOME...CHENANGO...
EXTREME EAST CENTRAL CHEMUNG...EXTREME SOUTH CENTRAL MADISON...
NORTHERN TIOGA...NORTHWESTERN DELAWARE...SOUTHEASTERN CORTLAND...
SOUTHEASTERN TOMPKINS AND SOUTHERN OTSEGO COUNTIES...

* AT 820 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN 
AND WIND GUSTS TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM OTSELIC TO MARATHON TO CANDOR...AND MOVING EAST AT 50 
MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  OTSELIC AND WILLET AT 825 PM EST...
  NEWARK VALLEY AND NANTICOKE AT 830 PM EST...
  SMYRNA AND WHITNEY POINT AT 835 PM EST...
  SHERBURNE AND WEST CORNERS AT 840 PM EST...
  COLUMBUS AND POLKVILLE AT 845 PM EST...
  PITTSFIELD AND LAMBS CORNERS AT 850 PM EST...
  SOUTH NEW BERLIN AND SANITARIA SPRINGS AT 855 PM EST...
  ROCKDALE AND NEW LISBON AT 900 PM EST...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4255 7468 4252 7470 4250 7469 4236 7485
      4201 7533 4214 7658 4250 7611 4275 7582
      4262 7463

$$

HEDEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Nov 14, 6:53 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 14, 6:53 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EST MON NOV 14 2011

.SYNOPSIS...
LOW PRESSURE NEAR LAKE ERIE WILL DRAG A FRONT ACROSS CENTRAL NEW
YORK TONIGHT...AND INTO NORTHEAST PENNSYLVANIA ON TUESDAY
MORNING...BRINGING SHOWERS TO MUCH OF THE REGION. WEAK HIGH
PRESSURE WILL BUILD INTO CENTRAL NEW YORK ON TUESDAY AFTERNOON BUT
SHOWERS MAY LINGER ACROSS NORTHEAST PENNSYLVANIA. ANOTHER FRONTAL
SYSTEM WILL BRING MORE SHOWERS TO THE AREA ON WEDNESDAY. COOLER
TEMPERATURES AND LAKE EFFECT PRECIPITATION WILL BE LIKELY EAST OF
LAKE ONTARIO ON THURSDAY AND THURSDAY NIGHT. FAIR WEATHER AND
MILDER TEMPERATURES ARE ON TAP FOR LATE THIS WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
530 PM UPDATE...LINE OF CONVECTION CURRENTLY STRETCHES ALONG THE
SOUTH SHORE OF LAKE ERIE INTO WESTERN NY. A FEW LIGHTNING STRIKES
HAVE OCCURRED OVER THE FINGER LAKES REGION AS AREA OF INSTABILITY
AHEAD OF FRONTAL BOUNDARY DROPS INTO CENTRAL NY. ADJUSTED GRIDS
SLIGHTLY TO BRING THUNDERSTORMS INTO WRN PTN OF FA A BIT EARLIER.
CONVECTION WILL CONTINUE OVER CENTRAL NEW YORK THROUGH THIS EVENING
BUT IN A WEAKENED STATE COMPARED TO WESTERN NY/OHIO VALLEY DUE TO
LESS INSTABILITY ALTHOUGH BULK SHEAR VALUES ARE SUPPORTIVE FOR
SIGNIFICANT CONVECTION.

PREVIOUS AFD...
LOW PRES OVER NW OH WILL CONTINUE TO MOV NEWD. THIS SYSTEM WILL
DRAG A CDFNT ACRS THE RGN TNGT. STRONG WAA AND ISEN LIFT THIS EVNG
SPCLY ACRS WRN ZONES WHERE PCPN SHUD EXPAND IN CVRG AND INTENSITY
LATE THIS AFTN AND EVNG. AS THE LOW MOVS NEWD...TRAILING BNDRY
WILL SLIDE SEWD INTO CNTRL NY. SOME INSTABILITY AHEAD OF THIS
FEATURE EVIDENT IN THE BL LI'S AND SI'S...AND RETAINED SLGT CHC
FOR TSRA...WHICH APPEARS MOST LIKELY IN THE 00-06Z TIME FRAME ACRS
CNTRL NY AS THIS BNDRY DROPS INTO CNTRL NY.

PCPN WILL SLIDE SEWD LATE TNGT. NAM/GFS PROFILES INDICATE A HIGH
LVL OVC PERSISTING BEHIND THE BNDRY...EVIDENT IN THE 18Z TUE MDL
PROFILE AT SYR/RME...WITH OVC CONDITIONS AT BGM AT THIS TIME.
THEREFORE WE DELAYED THE CLEARING A BIT DUE TO THIS...WITH PARTIAL
CLEARING XPCTD AFTER NOON ACRS CNTRL NY. CLDS LIKELY TO PERSIST
ACRS NE PA ALONG WITH A LOW CHC FOR ADDNL -SHRA AS THEY WILL
REMAIN CLOSER TO THE BNDRY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
NXT SYSTEM APRCHS LATE TUE NGT AS SRN STREAM S/WV MOVS INTO THE
MID ATLC RGN. MDLS HAVE COME INTO BETTER AGREEMENT BUT STILL SOME
SUBTLE DIFFS. BROUGHT LOW CHC POPS INTO NRN PA AND SRN NY AFTER
06Z WED...AND WE HAVE A GRADIENT IN THE POPS FOR WED FROM CHC NW
ZONES TO LIKELY/CAT ACRS NE PA AND THE SRN CATSKILLS. SOME LE PCPN
LIKELY BEHIND THIS SYSTEM...WITH POTNL FOR SOME ACTIVITY FROM
LAKE ERIE INTO THE WRN SRN TIER AND PSBLY PORTIONS OF NE PA...AND
ACTIVITY EAST OF LAKE ONTARIO AFFECTING MAINLY NRN ONEIDA.
OUTSIDE OF THESE LAKE EFFECT AREAS...THERE WILL BE POTNL FOR ISOLD
OR WDLY SCT ACTIVITY DUE TO PSSG OF A S/WV TROF. HOWEVER...BL
TEMPS WON'T BE ALL THAT COLD SO ATTM NOT XPCTNG ANY SIG ACCUMS ON
THU....MAYBE AN INCH OR TWO IN NRN ONEIDA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT THROUGH THE
EXTENDED UNTIL DAYS 6/7.

THURSDAY NIGHT, COLD WESTERLY FLOW CONTINUES ACROSS THE REGION
WITH T85 AROUND -8C. LOW LEVEL FLOW WILL SLOWLY BACK PUSHING THE
LAKE EFFECT SNOW SHOWERS NORTH OF FORECAST AREA BY 12Z FRIDAY. FOR
THURSDAY NIGHT WILL KEEP HIGH CHC POPS FOR LES NRN CWA WITH AN
INCH OR TWO POSSIBLE ACROSS ONONDAGA, MADISON AND ONEIDA COUNTIES.

FRIDAY THROUGH SATURDAY NIGHT, UPPER LEVEL RIDGE WILL RESIDE OVER
THE NORTHEAST WHILE SFC HIGH PRES IN THE MID ATLANTIC REGION WILL
PROVIDE A MILD SOUTHWEST FLOW. PERIOD WILL BE DRY WITH TEMPS
AROUND 5 DEGREES ABOVE NORMAL.

SUNDAY THROUGH MONDAY, SURFACE LOW PRESSURE LIFTS NORTHEAST THROUGH
EASTERN CANADA WITH A TRIALING COLD FRONT MOVING THROUGH REGION.
THIS FAR OUT THERE ARE DIFFERENCES IN FRONTAL TIMING, FOR NOW WILL
INCLUDE CHC/SLIGHT CHC POPS LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
645 PM UPDATE...MVFR CIGS HAVE NOT DEVELOPED YET BUT STILL EXPECT
MVFR VSBYS TO DEVELOP OVER THE TERMINALS AS STEADIER RAIN PULLS
EAST. INCLUDED A TEMPO CB GROUP IN AT KSYR DOWN THROUGH KITH
THROUGH 04Z TO ACCOUNT FOR THE CHANCE FOR THUNDER. GRADUALLY AS
THE LINE MOVES EAST THE LACK OF INSTABILITY SHOULD WEAKEN ENOUGH TO
LEAVE ANY CB GROUPS OUT OF THE TAFS.

WE MAY SEE A PERIOD OF VFR ALONG AND NEAR THE FRONTAL PASSAGE
ITSELF...WITH MVFR CIGS BECOMING POSSIBLE BEHIND THE FRONT ACROSS
THE NY TERMINALS. SOME IFR IS POSSIBLE AT KBGM. IMPROVEMENT TO VFR
BY MID TUESDAY MORNING.

AT KAVP WE WILL NOT SEE ANY RESTRICTIONS UNTIL CLOSE TO DAYBREAK
(10Z) WITH MVR VSBYS AND CIGS. MVFR CIGS REMAIN THROUGH MIDDAY.

OUTLOOK...

TUE NGT/WED....MVFR/IFR RE-DEVELOPING...AS RAIN MOVES BACK IN.

WED NGT...IMPROVING TO VFR.

THU/FRI...PATCHY MVFR KSYR/KRME AREA...IN SCT LAKE-EFFECT RAIN
AND SNOW SHWRS.

SAT...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...
NEAR TERM...RRM
SHORT TERM...
LONG TERM...RRM
AVIATION...HEDEN
Hazardous weather outlook, Nov 14, 3:01 PM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EST MON NOV 14 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-152015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
301 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 14, 7:23 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
723 PM EST MON NOV 14 2011

NYZ015>017-022>025-044-055-056-PAZ038-150115-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CORTLAND NY-SCHUYLER
NY-SENECA NY-STEUBEN NY-TIOGA NY-TOMPKINS NY-YATES NY-
723 PM EST MON NOV 14 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG...EXTREME
NORTHWESTERN BROOME...NORTHWESTERN BRADFORD...NORTHWESTERN TIOGA...
SCHUYLER...SOUTHEASTERN YATES...SOUTHERN CAYUGA...SOUTHERN
CORTLAND...SOUTHERN SENECA...STEUBEN AND TOMPKINS COUNTIES...

* AT 718 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM LEVANNA TO TYRONE TO 10 MILES NORTHWEST OF
  JASPER...AND MOVING SOUTHEAST AT 55 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LEDYARD AND VENICE CENTER AT 730 PM EST...
  GENOA AND EAST VENICE AT 735 PM EST...
  LOCKE AND MORAVIA AT 740 PM EST...
  WEST DRYDEN AND TOMPKINS CORNERS AT 745 PM EST...
  GRACIE AND NUBIA AT 750 PM EST...
  SOUTH CORTLAND AND MUNSONS CORNERS AT 755 PM EST...
  MCGRAW AND WILLSEYVILLE AT 800 PM EST...
  FREETOWN CORNERS AND EAST FREETOWN AT 805 PM EST...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4250 7713 4283 7673 4255 7593 4220 7633
      4190 7689 4191 7692 4200 7694 4199 7717
      4219 7775

HEDEN
Local storm report, Nov 14, 7:51 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
751 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND DMG     PULTENEY                42.52N  77.17W
11/14/2011                   STEUBEN            NY   911 CENTER

            TREES DOWN

&&

RRM
Special weather statement, Nov 14, 8:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
821 PM EST MON NOV 14 2011

NYZ024-025-036-044>046-055>057-150215-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-MADISON
NY-OTSEGO NY-TIOGA NY-TOMPKINS NY-
821 PM EST MON NOV 14 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT BROOME...CHENANGO...
EXTREME EAST CENTRAL CHEMUNG...EXTREME SOUTH CENTRAL MADISON...
NORTHERN TIOGA...NORTHWESTERN DELAWARE...SOUTHEASTERN CORTLAND...
SOUTHEASTERN TOMPKINS AND SOUTHERN OTSEGO COUNTIES...

* AT 820 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN
AND WIND GUSTS TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OTSELIC TO MARATHON TO CANDOR...AND MOVING EAST AT 50
MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  OTSELIC AND WILLET AT 825 PM EST...
  NEWARK VALLEY AND NANTICOKE AT 830 PM EST...
  SMYRNA AND WHITNEY POINT AT 835 PM EST...
  SHERBURNE AND WEST CORNERS AT 840 PM EST...
  COLUMBUS AND POLKVILLE AT 845 PM EST...
  PITTSFIELD AND LAMBS CORNERS AT 850 PM EST...
  SOUTH NEW BERLIN AND SANITARIA SPRINGS AT 855 PM EST...
  ROCKDALE AND NEW LISBON AT 900 PM EST...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4255 7468 4252 7470 4250 7469 4236 7485
      4201 7533 4214 7658 4250 7611 4275 7582
      4262 7463

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:23 PM ESTSpecial Weather StatementBGMChemung, Cortland, Schuyler, Steuben, Tompkins52 min
Nov 14, 7:49 PM ESTSevere Thunderstorm WarningBGMChemung, Steuben56 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.